diovan 320 mg
tekurna 300 mg
bystolic 10 mg
synthroid 75 mg
21 Feb 2011
Synthroid is a thyroid replacement drug, not really for blood pressure. It is not unusual to see someone on multiple drug therapy but as the previous poster said, you can always get a second opinion. How does your pressure run on these meds? If you are running normal I would say you are being well managed. If you are running low and are feeling draggy and low on energy you may need to have someone re-evaluate your meds.
21 Feb 2011
I agree there is nothing wrong with a second opinion and as the saying goes sometimes two heads are better than one, since your BP is that hard to control have you ever thought of having a workup done by a cardiologist, my neighbor had one done and it saved her a trip to a heart hospital about an hour away, I am in by no means trying to scare you she was on multiple medications and was having side effects she would come and just visit here and finally I told her why don't you just get an appointment and see the cardiologist on staff at the hospital and find out what he has to say, It may come out that the doctor will agree with your regular doctor but I think from the wonder in your voice if maybe you wouldn't feel better take care of yourself,
28 Feb 2011
Logic dictates that a second and then a third agent for blood pressure would only be added if response to the first, then response to the first two did not achieve adequate control. Without knowing your pre-treatment BP levels and how they changed over time as additional agents were added, it's impossible to comment on the appropriateness of the use of multiple agents. As another response states, using more than one agent to treat a problem is quite common and as is this case with you, best results usually result when drugs of different classes that target different parts of the disease process are employed . Usually, when multiple agents are used, doses of each are adjusted downward to minimize side effects. However, your doses of both Diovan (valsartan, an angiotensin receptor blocker) and Tektura (aliskiren, a renin inhibitor) are at their respective maximums. Your dose of Bystolic (nebivolol, a beta blocker) is at the lower end with 40 mg the maximum daily dose.
All any of us can presume is that your blood pressure proved very difficult to treat and certainly using multiple agents of different classes is standard in hard-to-treat cases. I do have to ask why your doc has chosen three quite expensive drugs but appears not to have tried the dirt cheap diuretics such as furosemide or hydrochlorothiazide - HCT(Z) - both of which have been available as generics for decades. Certainly prescribing generics doesn't win doctors any brownie points from 'big-pharma' and that's probably what's going on. I'd ask for a VERY compelling reason why you couldn't or shouldn't at least be tried on one or both together. He'll try and push you to use Diovan HCT which is more expensive than plain Diovan because it has HCTZ in the formulation. Tekturna HCT is the same idea and he'll probably try and push that on you too if you demand a diuretic. You should stand your ground and demand plain, generic furosemide first and if that doesn't do it, then substitute or add plain HCTZ. It's the second choice because it can elevate blood sugar levels or even precipitate diabetes.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... diovan just force blood pressure lower? My point regarding equal and opposite force would imply that if the blood pressure is not high, the drug ...
1 answer • 1 Mar 2010
F,age 69 HBP, is taking 3 meds Diovan Hydrochlorothizide (Water) also Metoprolol,has HICL+Venlaf, something better she no good,suggestion Help MOM
2 answers • 18 Jun 2010
The reason my doctor started me on bystolic is because everytime I went to go take my physical for work I will get real nervous and my blood pressure ...
1 answer • 7 Oct 2010
I take Diovan and Bisaprolol to control my blood pressure. My Kidney specialist want me to take water pills but I have had a reaction to them. I read ...
0 answers • 1 Aug 2012